Texas, 2007

Flash Flood and Damaging Wind in Texas, September 25 to 26, 2007

September 25 to 26, 2007 · NWS FWD · 3 events in 2 counties and zones

As low-level moisture spread across north Texas, a cold front moved through during the afternoon and evening hours. A few reports of severe weather were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

As low-level moisture spread across north Texas, a cold front moved through during the afternoon and evening hours. A few reports of severe weather were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 25, 5:40 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 25, 5:40 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT TUE SEP 25 2007

.UPDATE...
UPDATING THE FORECAST TO ACCOUNT FOR CURRENT TRENDS IN
CONVECTION...SKY...AND DEWPOINTS. OBJECTIVE LOCAL ANALYSIS
SUGGESTS THE PRESENCE OF VERY LIMITED INSTABILITY OVER THE SOUTH
CENTRAL AND SOUTHEAST CWA...WITH INCREASING INSTABILITY ALONG THE
WEAK FRONTAL BOUNDARY OVER THE NW ZONES. THEREFORE HAVE LOWERED
POPS OVER THE SOUTHERN CWA. KEPT THE 30-50 PERCENT POPS GOING
ACROSS THE NW ZONES AND ALONG THE FIRST COUPLE ROWS OF COUNTIES
NEAR THE RED RIVER. BROUGHT THE CHANCE POPS SOUTH TO THE I-20
CORRIDOR AFTER MIDNIGHT AS FRONT SAGS DOWN. BULK SHEAR WILL
INCREASE THIS EVENING AS JET STREAK COMES ACROSS AND ALLOW FOR
BETTER STORM ORGANIZATION...WHICH MAY INCREASE THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL WITH SLOW MOVING CELLS. TR.92

&&

.PREV DISCUSSION... /ISSUED 558 PM CDT TUE SEP 25 2007/

AVIATION...
WEAK OUTFLOW BOUNDARY JUST NORTH OF KFTW AND KAFW...DRIFTING SLOWLY
SOUTHEAST. IT SHOULD BRING A WIND SHIFT TO KFTW AND KAFW BUT MAY NOT
REACH KDFW AND KDAL. A WEAK FRONT WILL PUSH THROUGH THE METROPLEX
TAF SITES THIS EVENING...AND SHOULD WORK THROUGH KACT AROUND 11Z.

AS FOR CONVECTION...MOST SHOULD STAY WEST THROUGH NORTH OF THE
REGION THIS EVENING...THEN DIMINISH FOR THE MOST PART AFTERWARD.
CONFIDENCE REMAINS LOW THAT A TSRA WOULD MOVE WITHIN 10NM OF ANY ONE
OF OUR  METROPLEX SITES THROUGH 08Z. WILL CONTINUE TO MONITOR
CONVECTION TRENDS AND UPDATE AS NEEDED. 75

PREV DISCUSSION...
400 PM CDT.
ACTIVITY ASSOCIATED WITH EASTWARD MOVING SHORTWAVE PRIMARILY IN
OKLAHOMA. SOME SCATTERED CONVECTION IN FWD CWA AHEAD OF PREFRONTAL
TROUGH. MID-LEVEL RIDGING STILL DOMINATING AREAS TO THE SOUTH. BULK
OF ADDITIONAL ACTIVITY THE NEXT SEVERAL HOURS SHOULD REMAIN NORTH OF
THE I-20 CORRIDOR.

EXPECT WINDS TO WEAKEN BEHIND PRIMARY FRONT...BUT LIGHT NORTHERLY
WINDS WILL CONTINUE FILTERING INTO CWA OVERNIGHT. ELEVATED
INSTABILITY IN VICINITY OF FRONTAL BOUNDARY WILL BE BEST ALONG AND
NORTH OF I-20. DECENT MOISTURE...THOUGH WEAK SHEAR WILL LIMIT
EXTENT OF CONVECTION. LINGERING BOUNDARY WILL KEEP PRECIP CHANCES
(PRIMARILY EAST) THROUGHOUT THE DAY ON WEDNESDAY.

FRONT MAY FAIL TO CLEAR CWA ON WEDNESDAY...BUT NORTHERLY SFC FLOW
SHOULD DOMINATE THURSDAY AS SFC HIGH BACKDOORS INTO NORTH TEXAS.
IMPULSES IN NW FLOW ALOFT INTERACTING WITH LIFT ASSOCIATED WITH
WEAK SFC BOUNDARY MAY RESULT IN SHRA/TSRA THURSDAY. INTRODUCED
POPS IN SE WHERE BOUNDARY AND MOISTURE LOOK BEST. RIDGING WILL
DOMINATE THEREAFTER WITH MOSTLY CLEAR SKIES AND ABOVE NORMAL
TEMPERATURES THROUGHOUT REMAINDER OF FORECAST PERIOD. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  86  67  88  68 /  30  30  10  10  10
WACO, TX              70  89  68  89  66 /  10  20  10  10  10
PARIS, TX             67  84  64  88  62 /  50  40  20  10  10
DENTON, TX            68  85  66  88  63 /  40  30  10  10  10
MCKINNEY, TX          67  85  65  88  64 /  40  30  10  10  10
DALLAS, TX            72  86  67  88  70 /  20  30  10  10  10
TERRELL, TX           70  87  67  89  65 /  20  30  20  10  10
CORSICANA, TX         70  90  68  89  68 /  10  30  20  20  20
TEMPLE, TX            71  90  68  90  67 /  10  20  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Sep 25, 2:43 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT TUE SEP 25 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
343 PM CDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS THROUGH
TONIGHT. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL
ACCOMPANY SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...
A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AREAWIDE...
WITH CHANCES ENDING FROM WEST TO EAST LATE AFTERNOON INTO THE
EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING MAINLY SOUTHEAST OF A PAIRS...TO HILLSBORO...TO LAMPASAS
LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

58

In the hours before

Special weather statement, Sep 25, 6:35 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT TUE SEP 25 2007

TXZ094-260100-
FANNIN TX-
735 PM CDT TUE SEP 25 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FANNIN COUNTY

AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF BONHAM...MOVING NORTHEAST
AT 10 MPH.

HALF INCH SIZE HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.

LAT...LON 3388 9589 3383 9585 3376 9585 3365 9612
      3377 9620 3378 9618 3383 9618 3385 9615
      3386 9603 3390 9594
TIME...MOT...LOC 0035Z 239DEG 10KT 3377 9608

SCHULTZ
Special weather statement, Sep 25, 6:57 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT TUE SEP 25 2007

TXZ094-260130-
FANNIN TX-
757 PM CDT TUE SEP 25 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FANNIN COUNTY

AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF BONHAM...MOVING SOUTHEAST
AT 10 MPH.

HALF INCH SIZE HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.

LAT...LON 3372 9620 3386 9608 3386 9606 3386 9604
      3381 9585 3356 9585
TIME...MOT...LOC 0057Z 316DEG 11KT 3374 9608

SCHULTZ

The radar

The Dallas/Ft Worth radar (KFWS), 153 km away, was scanning. The volume nearest the first event began at 01:12 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Lightning, Fannin

When
September 25, 7:11 PM CST
Where
Fannin County, Bonham
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.580, -96.180

Lightning caused power outages near Lake Bonham.

Thunderstorm Wind, Fannin

When
September 25, 7:12 PM CST
Where
Fannin County, Ivanhoe
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.720, -96.150

A 50-foot radio tower was blown down just north of Bonham.

Flash Flood, Hopkins

When
September 26, 2:54 PM CST to 4:54 PM CST
Where
Hopkins County, Sulphur Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.130, -95.600

A few roads were barricaded due to flooding.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54229, 54230, 54232.